Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 28, NWS Milwaukee, WI

March 24, 2016

NWS Milwaukee, WI issued this small craft advisory at Mar 24, 2016, 10:02 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2016, 10:02 PM CDT (03:02 UTC)
Expired
Mar 25, 2016, 3:13 AM CDT
In force
5 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

141 
WHUS73 KMKX 250302
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 PM CDT THU MAR 24 2016

...NORTHWEST WINDS HAVE LOWERED BUT STILL GUSTY...

.NORTH TO NORTHWEST WINDS HAVE LOWERED BELOW GALE FORCE BUT WILL
STILL REMAIN AT SMALL CRAFT ADVISORY LEVELS OVERNIGHT INTO FRIDAY
MORNING. WINDS WILL CONTINUE LOWER AS THE AXIS OF A RIDGE OF HIGH
PRESSURE MOVES OVER LAKE MICHIGAN BY 18Z.

LMZ643>646-251115-
/O.CAN.KMKX.GL.W.0007.000000T0000Z-160325T0300Z/
/O.NEW.KMKX.SC.Y.0028.160325T0302Z-160325T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1002 PM CDT THU MAR 24 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH WINDS 15 TO 25 KNOTS...WITH A FEW GUSTS TO 30 KNOTS
  LATE TONIGHT...BECOMING NORTHWEST AND EASING TO 10 TO 15 KNOTS
  BY LATE FRIDAY MORNING.

* WAVES: 6 TO 9 FEET SUBSIDING TO 3 TO 4 FEET.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
1 follow-up statement
457 
WHUS73 KMKX 250813
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CDT FRI MAR 25 2016

...WINDS AND WAVES DIMINISHING...

.AS HIGH PRESSURE MOVES INTO SOUTHERN WISCONSIN...WINDS HAVE
DIMINISHED BELOW SMALL CRAFT CRITERIA AND WILL CONTINUE TO
DIMINISH THIS MORNING. .

LMZ643>646-250915-
/O.CAN.KMKX.SC.Y.0028.000000T0000Z-160325T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
313 AM CDT FRI MAR 25 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

AS HIGH PRESSURE MOVES INTO SOUTHERN WISCONSIN...WINDS HAVE
DIMINISHED BELOW SMALL CRAFT CRITERIA AND WILL CONTINUE TO
DIMINISH THIS MORNING. 

WAVES WILL BE AROUND 3 TO 4 FEET BEFORE SUBSIDING LATER THIS
MORNING. 

$$

HENTZ
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 9:46 PM CDT, 16 minutes earlier.

Area forecast discussion, Mar 24, 9:46 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 PM CDT THU MAR 24 2016

.UPDATE...

SNOW HAS ENDED...WITH THE LAST SURGE DROPPING 1 TO 2 INCHES OVER A
FEW HOURS LATE THIS AFTERNOON AND EVENING. THERE ARE LAKE-EFFECT
SNOW SHOWERS ABOUT 5 MILES OFFSHORE...BUT HI-RES/RAPID UPDATE
MODELS SUPPORT NW WINDS HOLDING THESE SHOWERS OFFSHORE. THE
TIGHT PRESSURE GRADIENT OVER THE STATE WILL RELAX WITH THE DEPARTURE
OF THE STRONG LOW TO THE EAST AND A RIDGE OF HIGH PRESSURE
BUILDING IN. SKIES ARE CLEARING AND ALONG WITH THE FRESH SNOW
COVER WILL ALLOW TEMPS TO COOL INTO THE TEENS AND 20S.

&&

.AVIATION/06Z TAFS/...

LOOKING AT VFR CONDITIONS WITH LOW CLOUDS CLEARING TO THE EAST
AND HIGH PRESSURE BUILDING INTO THE REGION. WINDS WILL EASE AS THE
PRESSURE GRADIENT RELAXES WITH THE HIGH MOVING IN. SOME CONCERN
FOR MVFR FOG DEVELOPING...MAINLY OVER SOUTH CENTRAL WI...ON THE
21Z SREF PROBABILITY FORECASTS. WILL TAKE A GOOD LOOK AT 00Z
GUIDANCE BEFORE ISSUANCE TIME...BUT WILL TENS TO LEAVE OUT OF TAF
SITES UNLESS A STRONG SIGNAL FOR FOG SHOWS UP IN THE 00Z GUIDANCE.

&&

.MARINE...

DROPPING THE GALE WARNING AND ISSUING A SMALL CRAFT ADVISORY FOR
GUSTY NW WINDS TO 25 KNOTS. PRESSURE GRADIENT WILL CONTINUE TO
RELAX AS HIGH PRESSURE BUILDS IN AND WINDS MAY LOWER BY 15Z
EXPIRATION TIME...BUT WILL LET LATER SHIFT ASSESS AND ADJUST END
TIME AS NEEDED. SOME LAKE EFFECT SNOW SHOWERS IN THE WAKE OF THE
DEPARTING LOW WILL DIMINISH AFTER 06Z.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT THU MAR 24 2016/

REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM

WATER VAPOR/RAP COMBO SHOWS UPPER LOW LIFTING NEWD AND OPENING UP.
STILL SOME DEF ZONE PRECIP TO CONTEND WITH. THIS PROGGD TO EXIT THE
SE ERLY THIS EVE. WITH PRECIP TYPE TRENDING TOWARDS LIGHT SNOW FROM
FZRA...NOT PLANNING ON A HEADLINE EXTENSION ATTM...BUT SOME
ACCUMULATING SNOW WILL LINGER INTO THE EVENING. QUITE A BIT OF
CLEARING SKIES UPSTREAM AND THIS WILL HEAD OUR WAY AS THE NIGHT
MOVES ALONG. AT 500 MILLIBARS THERE WILL BE INCREASING DAVA AFTER
06Z WITH MID LEVEL RIDGING APPROACHING. SFC RIDGE AXIS WILL SETTLE
INTO THE STATE BY LATER TONIGHT LEADING TO A LIGHTER WIND REGIME.
PATCHY FOG POSSIBLE MAINLY IN SC WI WITH THE MOIST LOW
LEVELS...CLEAR SKIES AND CLOSER PROXIMITY TO SFC RDG AXIS. DROPPED
LOWS A LITTLE LOWER OVER THE FRESH SNOWCOVER FOUND IN THE NORTHERN
CWA.

FRIDAY - CONFIDENCE...HIGH

SFC RDG AXIS ACROSS THE STATE AT THE OUTSET SHIFTS INTO THE ERN
LAKES THROUGHOUT THE DAY. THIS WILL GRADUALLY SET UP A RATHER WEAK
RETURN FLOW. RH PROGS/MOS ALL SHOWING ABUNDANT SUNSHINE. SOME COOLER
READINGS LIKELY ACROSS THE DEEPER SNOWPACK IN THE NORTHERN
CWA....ESSENTIALLY ALONG AND NORTH OF A LINE FROM NORTHERN SAUK
COUNTY INTO NORTHWEST SHEBOYGAN COUNTY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT - CONFIDENCE...HIGH

LOW PRESSURE WILL TRACK ACROSS THE STATE ON SATURDAY. A SERIES OF
MID LEVEL SHORTWAVES MOVE THROUGH SATURDAY AFTERNOON AND EVENING.
THE BEST CHANCE FOR RAIN IS SATURDAY AFTERNOON IN SOUTHWEST AND
SOUTH- CENTRAL WI AND SATURDAY EVENING IN SOUTHEAST WI. THERE IS A
CHANCE FOR LIGHT MIXED PRECIP LATE SATURDAY NIGHT AS THE PRECIP
WINDS DOWN. MODELS IN GOOD AGREEMENT WITH HIGHS IN THE MID 40S TO
TO LOWER 50S IN THE SOUTH. THIS SYSTEM WILL LIFT INTO SOUTHEAST
CANADA ON SUNDAY AS THE MAIN TROUGH AXIS CROSSES THE REGION.

SUNDAY THROUGH TUES - CONFIDENCE...HIGH

DRY WEATHER IS EXPECTED. THE NAM AND ECMWF BRING ANOTHER LOW
ACROSS THE MID MISSISSIPPI VALLEY WITH PRECIP THAT COMES CLOSE TO
SOUTHERN WI WHILE THE GFS AND CANADIAN DO NOT HAVE THIS SYSTEM.
THE NAM IS THE BIGGEST OUTLIER WITH TEMPS AND CONSENSUS GIVES MID
40S.

FOR MON AND TUES THERE IS GOOD AGREEMENT AMONGST MODELS SHOWING HIGH
PRESSURE AND MID LEVEL RIDGE DOMINATING THE REGION. GFS IS SLIGHTLY
WARMER AND WARM AIR ADVECTION INCREASING LATER IN THIS PERIOD.

WEDNESDAY AND THURSDAY - CONFIDENCE...MEDIUM.

MID LEVEL RIDGE COLLAPSES THURS MORNING AS A DEEP MID LEVEL TROUGH
OR CLOSED LOW MOVES OVER THE REGION. LOW PRESSURE DEVELOPS OVER THE
CENTRAL PLAINS ON WED AND TRACKS ACROSS WI ON THURS. THE GFS SHOWS A
MUCH STRONGER SOLUTION WITH GUSTY WINDS. IT CONTINUES TO BE WARMER
THAN ECMWF. PRECIP LOOKS LIKELY DURING THIS TIME. GFS IS SHOWING A
LITTLE CAPE ON WEDNESDAY AND A FEW HUNDRED J/KG ON THURSDAY SO HAVE
A SLIGHT CHANCE OF THUNDER BOTH DAYS.

AVIATION/00Z TAFS/...
AS UPPER WAVE AND SFC LOW CONTINUE TO PULL AWAY FROM THE AREA
EXPECT ANY LINGERING PRECIPITATION...MIX TO SNOW...TO SHIFT OUT OF
SE WI. CLOUD COVER WILL GRADUALLY DECREASE AS THE NIGHT WEARS ON
AS WELL. THE GUSTY NRLY WINDS WILL EASE WITH SFC HIGH PRESSURE
NUDGING CLOSER BY 12Z FRIDAY. EXPECT VFR MOSTLY SKC FOR FRIDAY
WITH A MUCH LIGHTER WIND REGIME.

MARINE...
WILL LET GALE WARNING RIDE INTO THE EVENING HOURS. THERE WILL
LIKELY BE A NEED FOR A RAMP DOWN SMALL CRAFT BEFORE A MUCH LIGHTER
WIND REGIME ARRIVES LATER IN THE NIGHT AND EARLY FRIDAY MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646.

&&

UPDATE...REM
TONIGHT/FRIDAY AND AVIATION/MARINE...COLLAR
FRIDAY NIGHT THROUGH THURSDAY...MARQUARDT
Hazardous weather outlook, Mar 24, 3:59 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT THU MAR 24 2016

WIZ046-047-051-052-056>060-062>072-252100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
359 PM CDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW WILL CONTINUE THROUGH THE EVENING RUSH HOURS IN THE
SOUTHEAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...MEASUREMENTS OF
SNOWFALL AND MIXED PRECIPITATION WILL BE APPRECIATED.

LMZ643>646-252100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
359 PM CDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

GALE WARNINGS ARE IN EFFECT FOR STRONG NORTH WINDS THROUGH
EVENING...AS A STRONG LOW MOVES ACROSS NORTHERN ILLINOIS TOWARD
SOUTHERN LAKE HURON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOUTH WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS WEDNESDAY AND
THURSDAY.

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Mar 24, 5:55 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FREEZING RAIN    3 W JACKSON             43.32N 88.22W
03/24/2016  M0.20 INCH       WASHINGTON         WI   CO-OP OBSERVER

&&

BHERZOG
Local storm report, Mar 24, 6:20 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     SNOW             W JANESVILLE            42.68N 89.02W
03/24/2016  M1.4 INCH        ROCK               WI   TRAINED SPOTTER

&&

BHERZOG
Special weather statement, Mar 24, 6:49 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 PM CDT THU MAR 24 2016

WIZ052-059-060-065-066-070>072-250200-
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-
KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
649 PM CDT THU MAR 24 2016

...LIGHT WINTRY MIX WILL LINGER INTO THE EVENING...

THE FINAL PUSH OF WINTRY PRECIPITATION IS MOVING THROUGH SOUTHERN
WISCONSIN. MOST OF THE PRECIPITATION WILL CONTINUE TO FALL AS
SNOW...THOUGH SOME SLEET MAY BE MIXED IN AS WELL.

ROAD SURFACES REMAIN JUST ABOVE FREEZING...BUT WET AND SLUSHY SNOW
HAS BEGUN TO ACCUMULATE IN SOME PLACES AND MAY MAKE TRAVEL
DIFFICULT FOR THE EVENING COMMUTE. ADDITIONALLY...UNTREATED
BRIDGES AND OVERPASSES MAY BECOME ICY AS MELTED SNOW FREEZES.
PLEASE EXERCISE CAUTION WHILE VENTURING OUTSIDE.
Local storm report, Mar 24, 7:27 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
727 PM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     SNOW             3 NW RACINE             42.76N 87.83W
03/24/2016  M1.3 INCH        RACINE             WI   TRAINED SPOTTER

&&

BHERZOG
Local storm report, Mar 24, 7:29 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
729 PM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     SNOW             2 SE SULLIVAN           42.99N 88.56W
03/24/2016  M1.6 INCH        JEFFERSON          WI   OFFICIAL NWS OBS

&&

BHERZOG
Local storm report, Mar 24, 8:39 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 PM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     SNOW             2 NE BEAVER DAM         43.48N 88.81W
03/24/2016  M3.4 INCH        DODGE              WI   TRAINED SPOTTER

            STORM TOTAL SNOW. ALSO REPORTED 0.10 INCH OF ICE.

&&

REM

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.